Alert archive / Delaware / Areal Flood Advisories in 2011

Areal Flood Advisory 67, NWS Philadelphia/Mount Holly

July 5, 2011Kent County, Delaware

NWS Philadelphia/Mount Holly issued this areal flood advisory at Jul 5, 2011, 3:44 PM EDT for Kent County, Delaware. It was in force for 71 min.

The area

The outline as issued.

The facts

Issued
Jul 5, 2011, 3:44 PM EDT (19:44 UTC)
Expired
Jul 5, 2011, 4:55 PM EDT
In force
71 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

County Kent County, DE

The radar

The Dover AFB radar (KDOX), 29 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WGUS81 KPHI 051944
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 PM EDT TUE JUL 5 2011

DEC001-052145-
/O.NEW.KPHI.FA.Y.0067.110705T1944Z-110705T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT DE-
344 PM EDT TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD ADVISORY FOR...
  CENTRAL KENT COUNTY IN CENTRAL DELAWARE...

* UNTIL 545 PM EDT

* AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
  SLOW MOVING THUNDERSTORM IN THE ADVISORY AREA. SOME MESONET        
  OBSERVATIONS INDICATED UP TO AN INCH OF RAIN HAS FALLEN ALREADY IN 
  AND NEAR THE VIOLA AREA. ADDITIONAL DOWNPOURS WILL RESULT IN SOME  
  FLOODING ON ROADWAYS AND IN POOR DRAINAGE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON 
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON ROADS AS WELL AS 
OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS.

A FLOOD ADVISORY MEANS STREAM FLOWS ARE ELEVATED OR PONDING OF WATER 
IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 3912 7569 3917 7557 3899 7541 3893 7552

$$

GORSE
2 follow-up statements
424 
WGUS81 KPHI 052028
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
428 PM EDT TUE JUL 5 2011

DEC001-052145-
/O.CON.KPHI.FA.Y.0067.000000T0000Z-110705T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT DE-
428 PM EDT TUE JUL 5 2011

...THE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 545 PM EDT FOR CENTRAL
KENT COUNTY...

AT 425 PM EDT, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
SLOW MOVING THUNDERSTORM HAS WEAKENED. AS A RESULT, THE RAINFALL 
RATES HAVE DIMINISHED. HOWEVER, SOME SHOWERS IN THE ADVISORY AREA 
AND RUNOFF FROM THE PREVIOUS HEAVY RAIN WILL RESULT IN SOME 
LINGERING FLOODING ON ROADS AND ALSO IN POOR DRAINAGE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS STREAM FLOWS ARE ELEVATED OR PONDING OF WATER 
IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 3912 7569 3917 7557 3899 7541 3893 7552

$$

GORSE
723 
WGUS81 KPHI 052055
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EDT TUE JUL 5 2011

DEC001-052101-
/O.CAN.KPHI.FA.Y.0067.000000T0000Z-110705T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT DE-
455 PM EDT TUE JUL 5 2011

...THE FLOOD ADVISORY HAS BEEN CANCELLED FOR CENTRAL KENT COUNTY...

THE EARLIER LOCALLY VERY HEAVY RAIN FROM A SLOW MOVING THUNDERSTORM 
HAS DISSIPATED, THEREFORE THE ADVISORY HAS BEEN CANCELLED. A REPORT 
OF 2.70 INCHES OF RAIN WAS RECEIVED FROM 3.6 MILES NORTHEAST OF 
FELTON ALONG WITH MINOR FLOODING.

LAT...LON 3912 7569 3917 7557 3899 7541 3893 7552

$$

GORSE

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jul 5, 3:24 PM EDT, 20 minutes earlier.

Area forecast discussion, Jul 5, 3:24 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
324 PM EDT TUE JUL 5 2011

.SYNOPSIS...
A STATIONARY FRONT FROM FAR SOUTHERN NEW JERSEY ACROSS CENTRAL
DELAWARE INTO MARYLAND THIS AFTERNOON SHOULD DISSIPATE WEDNESDAY.
A COLD FRONT EXTENDING FROM THE ST LAWRENCE VALLEY TO THE OHIO
RIVER WEDNESDAY EVENING WILL SLIDE SLOWLY SOUTHEAST ACROSS THE MID
ATLANTIC STATES THURSDAY THEN TEMPORARILY STALL JUST TO OUR SOUTH
FRIDAY. HIGH PRESSURE WILL BUILD INTO THE NORTHEAST UNITED STATES
THIS COMING WEEKEND THEN MOVE OFFSHORE EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
...HEAT WAVE DEVELOPING PROBABLY CONTINUING THROUGH THURSDAY...

ISOLATED HEAVY SHOWERS AND TSTMS IN DELAWARE WITH SPRINKLES OR
BRIEF LIGHT SHOWERS FURTHER NORTH IN FAR SOUTHERN NEW JERSEY
SHOULD DISSIPATE BY SUNSET. GUST 30 KNOTS...HEAVY RAIN AND
LIGHTING STRIKES ARE POSSIBLE NEAR THESE SLOW MOVING SHOWERS.

HEAT WAVE EQUALS CONSECUTIVE DAYS AOA 90 AS OF TODAY-TUESDAY JULY 5
KPTW AND KESN 4...PROJECTING 6 DAY.
KPHL 3...PROJECTING 5 DAY.
KDOV THROUGH JULY 4 HAS HAD 2 CONSEC DAYS...PROJECTING POSSIBLE 5
DAY.

BECOMING MOSTLY CLEAR OVERNIGHT. PATCHY FOG POSSIBLE IN DEL EARLY
WEDNESDAY WHERE IT RAINED THIS AFTERNOON.

TEMPS/WINDS/POPS OTHER THAN THE NEAR TERM ARE A BLEND OF 12Z/5
NCEP MOS GUIDANCE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THIS SECTION MAY BE UPDATED AROUND 350 PM.

MODEST HEAT WAVE LIKELY TO CONTINUE THROUGH THURSDAY INTERIOR
COASTAL PLAIN.

WEDNESDAY AND WEDNESDAY EVENING...HOT AND MORE HUMID. 12Z/5 UKMET
ONE OF THE HOTTEST MODELS ALONG WITH THE RGEM. COULD HAVE A LATE
DAY TSTM IN DEL E MD WHERE BEST MOISTURE/INSTABILITY POSSIBLY
COASTAL WATER RELATED BREEZE INTERSECTIONS AND ANY LEFTOVER
SEMBLANCE OF TODAYS ABOUT TO DECAY FRONTAL BOUNDARY. TSTM FCST NW
FRINGE OF THE FORECAST AREA IS RELATED TO WARM ADVECTION THROUGH
THE HILLS.

THURSDAY...WITH THE NEXT COOL FRONT ADVANCING INTO THE INCREASINGLY
STEAMY AIRMASS...THIS SHOULD FOCUS DEVELOPMENT OF SCT HEAVY SHOWERS
AND TSTMS. SMALL CHANCE OF SVR IN THE AFTN OR EVE. THE MORE VIGOROUS
TSTM WORDING HAS NOT YET BEEN ADDED DUE TO SOME MODEL GUIDANCE
UNCERTAINTIES. FOR TEMPS...USED THE WARMER OF THE AVBL 12Z/5 NCEP
MOS GUIDANCE. PROBABLY WONT TAKE LONG TO HEAT UP THURSDAY.

FOR THE POPS BLENDED NCEP MOS GUIDANCE WITH THE SREF....BUT CAPPED
AOB 50 PCT FOR NOW.

FRIDAY...LOOKS A BIT COOLER IN THE ENTIRE COLUMN WITH NE SFC FLOW
DEVELOPING AND PROBABLY CONSIDERABLE CLOUD COVER ALONG WITH SCT
SHOWERS AND TSTMS...MOST COMMON IN THE S PORTION OF THE AREA.
LOTS OF TIME TO ADJUST FRONTAL POSITION AND BEST CHC OF SHOWERS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
ON FRIDAY NIGHT, A LONG WAVE TROUGH IS FORECAST TO EXTEND ALONG THE
APPALACHIANS. MEANWHILE, A MID AND UPPER LEVEL HIGH IS EXPECTED TO
BE LOCATED OVER NEW MEXICO AND VICINITY WITH A RIDGE AXIS EXTENDING
UP TO WESTERN ONTARIO. THE TROUGH IS ANTICIPATED TO LIFT TO THE
NORTHEAST OVER THE WEEKEND AND THE RIDGE SHOULD FLATTEN. A SOMEWHAT
ZONAL FLOW IS FORECAST TO DEVELOP ACROSS THE NORTHERN STATES FOR
SUNDAY.

EARLY IN THE NEW WEEK, THE MID AND UPPER LEVEL HIGH IS EXPECTED TO
BE LOCATED OVER THE LOWER MISSISSIPPI RIVER VALLEY. ANOTHER TROUGH
MAY BEGIN TO DIG OVER THE GREAT LAKES AND THE NORTHEAST, AS THE
RIDGE AXIS BUILDS BACK TOWARD THE NORTHERN ROCKIES.

AT THE SURFACE, A SLOW MOVING FRONTAL BOUNDARY IS FORECAST TO BE
LOCATED TO OUR SOUTHEAST ON FRIDAY NIGHT. WE MAY EXPERIENCE
LINGERING SHOWERS AND THUNDERSTORMS AT THAT TIME, ESPECIALLY IN OUR
SOUTHEASTERN COUNTIES. THE FRONT IS EXPECTED TO SINK SLOWLY TO THE
SOUTH OVER THE WEEKEND, ALLOWING HIGH PRESSURE TO DROP INTO OUR
REGION FROM THE NORTHWEST. MAINLY DRY WEATHER CONDITIONS ARE
FORECAST FOR SATURDAY, SUNDAY AND MONDAY.

A FRONTAL BOUNDARY FROM THE NORTHWEST IS ANTICIPATED TO APPROACH OUR
REGION EARLY ON TUESDAY AND IT SHOULD MAKE ITS WAY THROUGH EASTERN
PENNSYLVANIA, NEW JERSEY, NORTHEASTERN MARYLAND AND DELAWARE FROM
TUESDAY AFTERNOON INTO TUESDAY NIGHT. WE HAVE INDICATED A CHANCE OF
SHOWERS AND THUNDERSTORMS IN MUCH OF OUR REGION DURING THAT TIME
FRAME.

TEMPERATURES DURING THE PERIOD FROM FRIDAY NIGHT THROUGH TUESDAY
SHOULD BE TYPICAL FOR EARLY TO MID JULY.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

EVEN THOUGH THE SURFACE FRONT IS NOW SOUTH OF OUR AREA AND WEAKENING,
A SECONDARY TROUGH REMAINS OVER OUR SOUTHERN AREAS. SO WHILE NORTHERN
AREAS ARE MOSTLY CLEAR THIS AFTERNOON, SOUTHERN SECTIONS HAVE SCT TO
BKN CU/SC. EVEN HAVE A FEW SMALL POP UP SHOWERS DEVELOPING. ONCE THE
DAYTIME HEATING ENDS, THE SHOWERS WILL DIE OFF AND SKIES WILL CLEAR
AS WEAK HIGH PRESSURE BUILDS IN FROM THE WEST. ONCE AGAIN TONIGHT,
WITH MOSTLY CLEAR SKIES AND LIGHT WINDS, WE COULD SEE SOME VSBY
RESTRICTIONS IN LIGHT FOG DURING THE PREDAWN HOURS. THESE SHOULD BE
MAINLY MVFR. THE HIGH PRESSURE SYSTEM WILL DRIFT OFF TO THE EAST
WEDNESDAY, WEAKENING FURTHER AS IT BECOMES ABSORBED BY A MUCH LARGER
BERMUDA TYPE HIGH. EXPECT ANOTHER FAIR WEATHER VFR DAY WEDNESDAY
WITH WINDS BECOMING SW AROUND 10 KT. WITH A SLOW MOVING FRONT
APPROACHING FROM THE NORTHWEST AND MOISTURE INCREASING IN THE SW
FLOW, THE THREAT FOR SHOWERS/TSTMS WILL BE INCREASING AS THE DAY
PROGRESSES. NATURALLY, IN ANY OF THE HEAVIER SHOWERS/TSTMS, CIGS
AND VSBYS WILL LOWER.

OUTLOOK...
THE SLOW MOVING FRONTAL BOUNDARY FROM THE NORTHWEST WILL CONTINUE
THE THREAT OF SHOWERS/TSTMS WEDNESDAY NIGHT INTO AT LEAST THURSDAY
NIGHT. COMPUTER MODELS ARE NOW INDICATING THAT LOW PRESSURE MAY
FORM ON THE FRONT TO OUR SOUTHWEST AND RIDE UP THE FRONT. THIS WILL
ESSENTIALLY KEEP THE THREAT FOR SHOWERS/TSTMS IN OUR FORECAST
THROUGH FRIDAY AND MUCH OF FRIDAY NIGHT. HIGH PRESSURE WILL THEN
MOVE IN WITH FAIR DRY WEATHER FOR THE WEEKEND.

&&

.MARINE...
CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH MUCH OF THIS WEEK. A STATIONARY FRONT JUST TO OUR
SOUTH AND EAST IS TOUCHING OFF A FEW SHOWERS/TSTMS THIS AFTERNOON
OVER OUR SOUTHERN INLAND AREAS. THESE SHOULD WEAKEN AS THEY REACH
OUR WATERS. HIGH PRESSURE BUILDING INTO OUR AREA WILL DRIFT OFF TO
THE EAST WEDNESDAY, WEAKENING FURTHER AS IT BECOMES ABSORBED BY A
MUCH LARGER BERMUDA TYPE HIGH. A SLOW MOVING FRONTAL ZONE
APPROACHING FROM THE NORTHWEST WILL THEN WORK IT'S WAY INTO OUR
AREA. THIS SYNOPTIC PATTERN WILL GIVE US A S TO SW WIND FLOW THAT
WILL CONTINUE AT LEAST INTO THURSDAY NIGHT. COMPUTER MODELS ARE NOW
INDICATING THAT LOW PRESSURE MAY FORM ON THE FRONT TO OUR SOUTHWEST
AND RIDE UP THE FRONT THURSDAY NIGHT INTO FRIDAY NIGHT. THIS WILL
MEAN AN EXTENDED PERIOD OF TIME WITH THE POSSIBILITY OF SHOWERS/
TSTMS FROM WEDNESDAY NIGHT THROUGH AT LEAST FRIDAY NIGHT. HIGH
PRESSURE WILL THEN MOVE IN WITH FAIR DRY WEATHER FOR THE WEEKEND.
WHETHER WE REACH SMALL CRAFT ADVISORY CRITERIA TOWARD THE END OF
THE WEEK WILL DEPEND ON HOW THE ABOVE MENTIONED SCENARIO DEVELOPS.
FOR NOW WE WILL KEEP BOTH WINDS AND SEAS BELOW ADVISORY CRITERIA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...IOVINO
AVIATION...RPW
MARINE...RPW
Hazardous weather outlook, Jul 5, 3:36 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
336 AM EDT TUE JUL 5 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-060745-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
336 AM EDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-060745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
336 AM EDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 2:40 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
240 PM EDT TUE JUL 5 2011

DEZ003-004-051945-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
240 PM EDT TUE JUL 5 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES EAST OF GEORGETOWN...MOVING SOUTHEAST AT
10 MPH. THIS THUNDERSTORM IS EXPECTED TO AFFECT PORTIONS OF THE
DELAWARE BEACHES.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM, THEREFORE
SEEK SHELTER INDOORS ESPECIALLY IF ON THE BEACH. ALSO, DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LOCALLY HEAVY RAIN WILL OCCUR WITH THIS STORM, WHICH MAY CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. ALSO, LOCALLY
GUSTY WINDS UP TO 35 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3859 7536 3875 7514 3870 7506 3865 7505
      3863 7506 3860 7504 3846 7503 3844 7505
      3844 7515

FORECASTER: GORSE
Special weather statement, Jul 5, 2:59 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
259 PM EDT TUE JUL 5 2011

DEZ002-052000-
KENT DE-
259 PM EDT TUE JUL 5 2011

...A STRONG THUNDERSTORM WILL AFFECT MAINLY SOUTHERN KENT COUNTY...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF DOVER...MOVING SOUTHEAST AT 15
MPH.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM, THEREFORE
SEEK SHELTER INDOORS UNTIL THE STORM PASSES. ALSO, DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LOCALLY HEAVY RAIN WILL OCCUR WITH THIS STORM, WHICH MAY CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. ALSO, LOCALLY
GUSTY WINDS UP TO 35 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3888 7554 3898 7567 3913 7544 3908 7539
      3907 7539 3903 7533 3899 7531

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:40 PM EDTSpecial Weather StatementPHISussex65 min
Jul 5, 2:59 PM EDTSpecial Weather StatementPHIKent61 min
Jul 5, 3:49 PM EDTSpecial Weather StatementPHIKent56 min

Nearby

Areal Flood Advisories in Delaware, 2011Every areal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.